TREATING ADULT ACNE CAUSED BY EPILEPSY MEDICATION

Although I haven't personally suffered from Acne, my husband has. His acne was actually a symptom caused by his Epilepsy medication and caused his skin to be red, sore and have spots. He actually left it for nearly two years and didn't seek help with his skin. He thought that it couldn't be cured and that it was just something he had to live with. He only started getting treatment when he went to the Doctor for another reason. The Doctor had asked whether he wanted to try and treat his skin.



My husband had used some over the counter Acne treatment, as well as using a number of moisturisers. Although some of them helped with the redness, none of them helped clear up his skin completely. I kept telling him to go to the Doctor but it wasn't a priority for him and as he had ready that it could be related to his medication, he thought that it wouldn't go away with any sort of treatment.

The below photo was taken in 2014 whilst we were in Vegas. As you can see his skin looks very sore, and it did get a bit worse after this photo was taken. My husband didn't want photos taken anymore due to his skin which was a shame, especially after we had our daughter in 2015.


The treatment that my husband was advised to use by the Doctor were a tablet called Teralysal (Lymecycline) and he was to take one tablet a day. He thought it would clear up within 3-6 months but my husband was advised to take the tablets for around a year in total. To our surprise the tablets started working straight away, and within a month my husband's skin had completely cleared up. He doesn't have to take the tablets all the time anymore, he just takes them when he starts to see the redness come back up. In fact in the last 6 months or so he has only had about two spots!

If you are worried about redness or acne, I would advise going to the Doctor as over the counter cream can actually make your skin worse. The best thing is to see a professional for some advice as there may be a treatment that can work for you. It is crazy that he was worried about his skin for so long and all it took was a simple tablet to treat it. Of course this may not work for everyone, and this is just our personal experience. I can't give medical advice so make sure you book an appointment with a Doctor. There is no need to be embarrassed as they have seen it all before!

SARAH HUGHES
Follow


CLICK THE PICTURE ABOVE TO PIN THIS POST TO PINTEREST

THIS IS A COLLABORATIVE POST WITH THE INDEPENDENT PHARMACY
 
THIS WEBSITE USES AFFILIATE LINKS. FOR MORE INFORMATION, PLEASE READ MY DISCLOSURE POLICY.

No comments

If you would like to leave a comment about the subject covered in this post, please feel free! I allow links to your own blog, as long as you have left a relevant comment!